MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SINGLE-SITE; WRISTED NEEDLE DRIVER

INTUITIVE SURGICAL, INC SINGLE-SITE; WRISTED NEEDLE DRIVER
Model Number 478115-03
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An rma was issued to evaluate the intuitive surgical, inc.(isi) device.Additional information is being gathered to determine the contribution of the device to the customer reported issue.
 
Event or Problem Description
It was reported that during a da vinci-assisted subtotal gastrectomy surgical procedure, the wristed needle driver (wnd) had a broken wire.No fragment fell inside the patient.The procedure was completed as planned with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the instrument was inspected prior to use with no issue.Suture was being performed when the issue occurred.The instrument did not collide with other instrument or tool during the procedure.There was no fragment falling into the patient¿s anatomy.The customer used a backup instrument to continue with the procedure.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the wristed needle driver instrument involved with this complaint and completed the device evaluation.Failure analysis replicated and confirmed the reported complaint.The instrument was found to have a frayed snake wrist cable.The wrist cover was removed for inspection and the cable appeared to be frayed at the distal end.

Brand Name
SINGLE-SITE
Common Device Name
WRISTED NEEDLE DRIVER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key18548606
Report Number2955842-2024-10514
Device Sequence Number20760359
Product Code NAY
UDI-Device Identifier00886874113752
UDI-Public(01)00886874113752(10)T10230414
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K152448
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 01/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number478115-03
Device Catalogue Number478115
Device Lot NumberT10230414 0025
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/01/2024
Supplement Date Received by Manufacturer04/16/2024
Initial Report FDA Received Date01/20/2024
Supplement Report FDA Received Date05/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/14/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown